MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 440MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 440MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.165S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the patient underwent removal of implants due to broken trochanteric femoral nailing advanced (tfna) nail.Originally the patient was implanted with tfna nail, blade, and bolt on an unknown date.All implants were removed and converted to blade plate.The procedure was completed successfully.It was unknown if there was a surgical delay during revision.There was no patient consequence reported.Concomitant devices reported: tfna helical blade (part# 04.038.410, lot# unknown, quantity 1).Unknown locking screw (part# unknown, lot# unknown, quantity 1).Unknown wire (part# unknown, lot# unknown, quantity 1).This complaint involves one (1) device.This is 1 of 1 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: 11mm/130 deg ti cann tfna 400mm/left ¿ sterile was received at us cq.Upon visual inspection at cq, it is observed that the nail got broken at head part near helical screw hole.There were few discolored spots and scratches found on the surface of the device.The rest of the device shows normal wear which would not contribute to the complaint condition.Thus, the complaint is being confirmed.Visual inspection, dimensional inspection, and document specification review of the received device was performed at cq.The complaint is being confirmed as the nail got broken at head part near helical screw hole.A definitive root cause could not be determined for the reported problem, it is possible that the device might have encountered unintended forces.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot manufacturing location: monument manufacturing date: 19-sep-2017, expiration date: 31-aug-2027, part number: 04.037.165s, 11mm/130 deg ti cann tfna 440mm / left ¿ sterile, lot number: h454123 (sterile) , this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.942.2, lock prong, 130 degree, tfna bp55, lot number: l519000, part number: 04.037.912.4, wave spring, shim ended bp55, lot number: h316262, part number: 04.037.912.3, tfna lock drive bp58, lot number: h435641, part number: 21127, timoagri16.00 bp80, lot number: h249238.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 440MM/LEFT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9849746
Report Number2939274-2020-01329
Device Sequence Number19017824
Product Code HSB
UDI-Device Identifier10886982096739
UDI-Public(01)10886982096739
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.165S
Device Catalogue Number04.037.165S
Device Lot NumberH454123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer03/30/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date04/07/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11MM/130 DEG TI CANN TFNA 440MM/LEFT - STERILE; TFNA FENESTRATED HELICAL BLADE 110MM; UNK - CABLE/WIRE: ORTHOPAEDIC CABLE; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR